It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Restless Leg Syndrome Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-14-2003, 01:44 PM   #1
Newbie
 
Join Date: Apr 2003
Location: Georgia
Posts: 2
ashmir HB User
Question My RLS is getting worse! Help!

Hi. I am 38 years old. I have have had RLS for about 4 years now and it seems to be getting worse! My leg or legs feel like a rubberband is inside being pulled tight, and then released! That's when the uncontolable jerking happens! After I went to the doc, he perscribed a low dose of Permax. I was taking one at dinnertime. About a year ago, I noticed that it wasn't working as well, I still had tremors when I went to bed at night. So, I began taking 2 pills at dinner time. Lately, I have noticed that I can not even lay down to relax in the afternoons without my leg/s jerking! Sometimes I just want to lay down and relax and I can't! I also, sometimes, wake up in the mornings with my leg/s jerking. It is driving me crazy! I don't want to up my meds anymore. Does anyone have any suggestions as to any other way that I can control the jerking?
Thank you!

 
Old 04-16-2003, 12:00 PM   #2
Newbie
 
Join Date: Apr 2003
Location: Fremont, NE USA
Posts: 2
voeckswagon HB User
Thumbs up

Hi there. I too suffer with restless leg syndrome. Mine for some reason, seems to be worse at night or when I'm tired. It's almost impossible to for me to fall asleep at night.
Quite accidently I recently found something that helped. It sounds pretty goofy...but it's worth a try, right?
When I start gettin the awful feeling in my legs...I lay on my stomach and my husband "karate chops" up and down the back of my legs. I know...it's sounds ridiculous, but after he does it for awhile, it really helps.

 
Sponsors Lightbulb
   
Old 04-27-2003, 10:12 AM   #3
Junior Member
 
Join Date: Apr 2003
Location: Hawthorne, NJ USA
Posts: 10
keekeebee HB User
Post

I wonder if you are having a similar reaction to Permax, which I had had with Mirapex. I just posted a message on the topic next to yours. I am fearful that the drugs used to treat RLS have addictive properties, making the so call "cure" worse than the malady. Sleeping for me has virtually become impossible. I am guessing that it may take at least a month before the body corrects the damage done by the medication. I don't believe that the medical world has a grip on the situation. I am beginning to think that it is a money making operation whereby the doctors and the pharmachutical companies offer us false panaceas, which in the long run, do more harm than good.

 
Old 04-28-2003, 10:04 AM   #4
Member
 
Join Date: Feb 2003
Location: Menomonee Falls Wisconsin America
Posts: 79
Linda Hively HB User
Post

I just wrote back on this board to sugar and R L S. I have been taking Alpha Lipoic acid for about a year now and if I am near running out my husband will remind me how bad it used to be and I'd better get my stuff. ( as he calls it ) Also B-Stress P.M. and a cup of sleepytime tea by Celestial Seasonings right after dinner. It's a kind of routine that I've gotten into and it sure beats the way you feel with meds.The B-Sterss is supposed to be very good for muscles and nerves. But it doesn't smell very good at all. Because it has Valerian Root in it. I am not some health nut or anything it's just with trial and error and talking to my Neurologist this is what works best for me. I am taking 250 mgs. 2x a day. My sister is at 250 one time a day.
Linda

 
Old 05-30-2003, 12:00 PM   #5
Newbie
 
Join Date: May 2003
Location: N.M.
Posts: 7
gyana HB User
Post

to keekeebee, yes, i have had the same reaction, not to Permax, but to Mirapex (.375 per night) I have developed such intense insomnia, that often it seems as if i dont sleep at all. Pretty ragged so much of the time. Have tried what the neurologist suggest: Klonopin, more Mirapex, i even had some percocet for pain and took that one night. The result was sleep, but feeling like a zombie next day. I am still searcxhing....

 
Old 05-30-2003, 02:47 PM   #6
Veteran
(female)
 
Join Date: Aug 2001
Location: Holland, MI
Posts: 366
Dawnrise HB User
Post

I tried 4 different meds before finally being prescribed iron. I take 325mg iron twice a day and that has helped my RLS. It took awhile before it finally helped but at least it helped where no medications could. Good luck!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Birth control making thyroid worse? Hersheykiss Thyroid Disorders 2 04-26-2010 10:50 AM
Mom is getting worse julie99 Alzheimer's Disease & Dementia 4 04-07-2010 04:55 PM
Please read before getting SCS!!! jaxobean Reflex Sympathetic Dystrophy (RSD) (CRPS) 23 11-03-2007 04:54 PM
Chest Pains for the past few months, getting worse... what's wrong with me? zel32 Open to All Other Health Topics 1 11-28-2006 09:03 PM
Why is diabetes getting worse?? fatigued40 Diabetes 6 09-06-2006 09:44 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Ambien
Clonazepam
Folic
Klonopin
Mirapex
  Neurontin
Potassium Quinine
Requip
Tylenol




TOP THANKED CONTRIBUTORS



nomoresuffering (13), cerajoan (3), louise1968 (3), Ben1978 (3), FarmGirl31 (3), MissHelen (3), dee088 (2), marginel (2), Rubyslipper1955 (2), kanut (2)

Site Wide Totals

teteri66 (1180), MSJayhawk (1009), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (760), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 03:50 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!